KEVIN L. GALLAGHER, R.PH.; JUDITH K. JONES, M.D., Ph.D.
The Adverse Drug Reaction Reporting Program of the Division of Drug Experience, Food and Drug Administration (1), has received 29 case reports of deafness associated with the administration of furosemide out of 878 total reports of experiences with this drug. Although deafness is known to result when furosemide is administered in high doses or to patients with renal failure, some of these cases suggest the need for greater awareness of this potential effect, particularly since this is one of the five most frequently prescribed drugs in the United States (2). The patients affected (summarized in Table 1) ranged from 20
Learn more about subscription options.
Register Now for a free account.
GALLAGHER KL, JONES JK. Furosemide-Induced Ototoxicity. Ann Intern Med. 1979;91:744–745. doi: 10.7326/0003-4819-91-5-744
Download citation file:
Published: Ann Intern Med. 1979;91(5):744-745.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only